Alert archive / Maine / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 34, NWS Gray, ME

July 12, 2001York County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jul 12, 2001, 3:29 PM EDT for York County, Maine. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 12, 2001, 3:29 PM EDT (19:29 UTC)
Expired
Jul 12, 2001, 4:00 PM EDT
In force
31 min
Issued by
NWS Gray, ME
Area
Whole counties; the outline is the Mesonet’s reconstruction

County York County, ME

The radar

The Portland,ME radar (KGYX), 87 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2001-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2001-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 121930
SVRGYX

MEC031-122000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
329 PM EDT THU JUL 12 2001

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL YORK COUNTY IN SOUTHWEST MAINE

* UNTIL 400 PM EDT

* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SOUTH BERWICK...OR ABOUT 6 MILES EAST OF
  DOVER...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  4 MILES NORTH OF YORK AT 345 PM EDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.

LAT...LON 4322 7086 4306 7070 4328 7056 4330 7070

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:01 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 12, 2:01 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
201 PM EDT THU JUL 12 2001

DISC...IN THE SR...XPCT SHRA TO DISSIPATE AFT PSG OF S/W TROF & LOSS
OF DIURNAL HEATING RGT ARND 00Z.  ISOLD HI RPTS LKLY TO CONT TO COME
INTO THS OFFICE FOR THE NXT FEW HRS.  MST OF THE HI HAS BN PEA
SIZED.  LRGR STM NR UNITY BEING TARGETED W/ NOWCASTS.

H5 LOW TO DOMINATE WX SCENARIO FOR ANOTHER 1 TO 2 DAYS.  TDS
GRADUALLY LWR DURG THE NXT 48 HRS ON RELATIVELY DRY WSW FLO NR THE
SFC.  XPCT SHRA TO BE DIURALLY DRIVEN W/ BEST FOCUS FOR PCPN TO BE
IN THE MTNS.  PCPN TO BE LESS WIDESPREAD FRI...& EVN LESS SO BY
SAT.  MTNS THE ONLY COS TO HOLD ONTO CHC POPS DURG THE NGT.

ENUF DRY AIR & GRDNT TO HOLD OFF ON PTCHY BR JUST ABT ALL ZNS DURG
THE NXT FEW NGTS.

TEMPS GRDLY CLIMB W/ MOR SNSHN EA PASSING DAY INTO THE WKND.
ONSHORE COMPONENT ALG THE MIDCST WL KP IT SLGTLY COOLER THERE.

MARINE...WNDS TO STAY BLO SCA THRU THE PDj.  WNDS WL G20 KTS BRIEFLY
ON FRI.

MR...GRADUAL WARM UP CONTS NXT WEEK.

FCSTID = 13

.GYX...
ME...NONE.
NH...NONE.

JC

Nearby

Severe Thunderstorm Warnings in Maine, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.